This patient support community is for discussions relating to general health issues, adolescents, babies, child health, eating disorders, fitness, immunizations and vaccines, infectious diseases, and senior health.
High RBC/Iron for Male on hormone replacement therapy:
48yr old male on hormone replacement therapy for over 10yrs. Being seen for extreme fatigue, loss of concentration, recent ED issues. Blood test exceptions show higher RBC & higher Fe levels as well as low FreeT levels at end of injection cycle. Dr. is considering shortening time between injections from 10 to 7 days or raising dosage from 0.5cc to 0.7cc but concerned about a possible increase to RBC count. Are the higher RBC & higher Fe levels associated with hormone replacement therapy? Hemochromatosis was ruled out by hemotologist but higher RBC reason/causes not really accounted for. Fatigue is severe and along with low FreeT levels point to a definite need for T-injection adjustment. What can be done to mediate/limit a rising RBC if indeed it is associated with hormone replacement therapy?
You do have the symptoms of high RBC. I would ask to have your oxygen levels checked. There are many possible reasons for high RBC and I can't give a list of what they all are because I'm not a Dr. I did do some research and did'nt find anything about the testosterone shots being the cause. You never know though. Did your symptoms start around the same time you started getting the injections? All I can suggest is having more tests done to find the cause. Remar
hello im sure they should do a saliva test not blood test for hormone levels as blood test are inaccurate as when your body expels hormones that it has too much it has to transport them via your blood stream to your liver i think to be expelled. where as when you have a saliva test you do not get the waste transported so you get an accurate level on if its high or low. also look into natural progesterone. as i have had a thyroid problem they wanted to put me on hormone replacement. i was feeling tired all the time felt a bit better at night but still bad and got grumpy and also put weight on. i took natural progesterone and all is great loads more energy and loosing weight also plus is its turned into testosterone so libido has gone through roof. im not sure if it will help with your high red blood cell count but docs said it would not help me out either and did check it out its not only a woman thing progesterone( oh yeah do not get it mixed up with progestines)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.